Retrovir Overdose

If you take too much Retrovir, overdose effects may include bone marrow suppression or lactic acidosis and hepatic steatosis -- all of which are potentially serious conditions. Overdose symptoms are usually just the standard side effects seen with Retrovir. Overdose treatment typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose.

Retrovir Overdose: An Introduction

Retrovir® (zidovudine) is a prescription HIV and AIDS medication. It belongs to a group of medications known as nucleoside reverse transcriptase inhibitors (NRTIs). The effects of a Retrovir overdose will vary, depending on a number of factors, including the Retrovir dosage and whether it is taken with any food, medicines, alcohol, or street drugs.
 
If you happen to overdose on Retrovir, seek immediate medical attention.
 

Symptoms of a Retrovir Overdose

The symptoms of a Retrovir overdose are usually just the standard Retrovir side effects, although they may be more severe. Nausea and vomiting may be expected. Serious overdose effects can include:
 
  • Bone marrow suppression (a decreased ability of the bone marrow to produce blood cells), which may cause:
 
    • Unusual bruising or bleeding
    • Frequent infections
    • Fatigue
 
  • Lactic acidosis and hepatic steatosis, a dangerous side effect that can damage the liver and may cause:
 
    • Weakness and fatigue
    • Muscle pain
    • Trouble breathing
    • Stomach pain
    • Cold or blue hands and feet
    • Dizziness or lightheadedness
    • A slow or irregular heartbeat
    • Persistent nausea, vomiting, and abdominal pain
    • Shortness of breath
    • An enlarged or tender liver
    • Weight loss.
 

Retrovir Therapy -- Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.